How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Chip (M.D.) Your Own Question
Dr Chip (M.D.)
Dr Chip (M.D.), Doctor
Category: Medical
Satisfied Customers: 32695
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr Chip (M.D.) is online now
A new question is answered every 9 seconds

I am taking Labetalol 200 mg BID, started approx 2 weeks ago

Customer Question

I am taking Labetalol 200 mg BID, started approx 2 weeks ago and my asthma has worsened. Today I have severe wheeze and SOB. I think the beta blocker is to blame
JA: What medications do you take daily? Are you allergic to any medications?
Customer: For hypertension Valsartan 160 mg HS, lasix 20 mg po daily, the labetalol. both started approx 2 weeks ago. also Pradaxa 150 mg BID, Symbicort up to 2 puffs BID, pantoprazole 40 mg daily x years for GERD.
JA: Anything else in your medical history you think the doctor should know?
Customer: hx hypertension, usually controlled x 30 years but recent increase so meds changed.
Submitted: 3 months ago.
Category: Medical
Expert:  Dr Chip (M.D.) replied 3 months ago.

Hello I'm Dr Chip

Beta blockers can definitely worsen asthma--and beta agonist inhalers open the bronchial tubes in asthmatics

You need to let your doctor know about this so he can switch you to either a different beta blocker medication or an blood pressure medication from a different family

Please let me know if you need any more information